MAUDE Adverse Event Report: HAEMONETICS CORPORATION CELL SAVER ELITE AUTOTRANSFUSION SYSTEM; CS ELITE PROCESSING KIT, 225ML

HAEMONETICS CORPORATION CELL SAVER ELITE AUTOTRANSFUSION SYSTEM; CS ELITE PROCESSING KIT, 225ML
Model Number CSE-P-225
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A haemonetics field service engineer evaluated the cell saver 5 autologous blood recovery system.The haemonetics field service engineer performed functional check and pinch valve occlusion, the system passed functional check, pinch valve occlusion check and was determined fit for use.The cell saver® elite set - 225ml sample was discarded by customer and will not be returned to haemonetics for evaluation, without the physical sample haemonetics is unable to perform further evaluation.
 
Event or Problem Description
On (b)(6) 2021 haemonetics was notified of an air detected early fault which occurred on cycle 1 during a procedure in the (b)(6), utilizing the cell saver 5 autologous blood recovery system and cell saver® elite set - 225ml.The fault could not be moved forward; a second machine was then used for the same patient to continue procedure.The second cell saver 5 autologous blood recovery system and cell saver® elite set - 225ml displayed a long empty fault on cycle 1 which was reported to be caused by user, bowl not being scanned and wrong bowl size selected.There was a delay in the procedure and patient had a 9-liter hemorrhage which required the patient to receive a blood transfusion.

Brand Name
CELL SAVER ELITE AUTOTRANSFUSION SYSTEM
Common Device Name
CS ELITE PROCESSING KIT, 225ML
Manufacturer (Section D)
HAEMONETICS CORPORATION
125 summer street
boston MA 02110
MDR Report Key11549463
Report Number1219343-2021-00017
Device Sequence Number3830049
Product Code CAC
UDI-Device Identifier30812747016548
UDI-Public(01)30812747016548(17)210227(10)0218064
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K120586
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2021
Device Model NumberCSE-P-225
Device Lot Number0218064
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2021
Initial Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;